How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrThomasMd Your Own Question
DrThomasMd, Board Certified MD
Category: Neurology
Satisfied Customers: 63757
Experience:  Internal medicine doctor, diagnose and treat neurology patients, many years
Type Your Neurology Question Here...
DrThomasMd is online now
A new question is answered every 9 seconds

My mother was hospitalized Anne Arundel Medical Center on

Customer Question

My mother was hospitalized Anne Arundel Medical Center on July 13 weakness in her left arm and leg.The hospital did MRI and found there was a bleed on the right front lobe. They never called it a hemmoragic stroke. They was also pressure on the brain so they put her on Keppra even though she had no seizures. Because she been allergic to all sorts blood pressure medicine in the past the doctor just increase her heart medicine.Her heart medicine is Diltiazem CD Capsule 240 mg. And stop her aspirin dosage. After 5 days they had her blood pressure under control and she was transferred to sub acute rehab. Then the doctor from the hospital told the rehab to stop the Keppra after three days.
She had been doing well with her PT and OT.Her blood pressure have been good as well. After two weeks of being in the rehab my sister went to take my mother to her cardiologist. As my mother was getting in the car my mother eyes started twitching and started to slur her speech. My sister took her right back to the rehab. She started to have tremors, so she was having a seizure.The rehab call an ambulance on August 1 and the ambulance takes her to Anne Arundel Medical Center. The ER doctor did a CAT Scan. Which showed that her bleed was shorter.They started to give her the Keppra. So they they were going to send her back to the rehab but my sister insisted that they admit her and get the seizures under control. So they admitted her. Well the next day they started to give the Keppra in liquid form because she has had problems swallowing pills at rehab. So there was no problems with seizures that day and they had ordered a MRI,MRA and a EEG. The Neuro team said that found more pressure. The Neuro practicioner said treating with steroids was a possibility. The next day she had more seizures, so the Neuro team increased the Keppra. Today she is having more seizures so they want to increase the Keppra again.We have had a difficult time finding who is in charge of these decisions. The Neuro team referred to Neurologist that I later found out later was out of the country. So finally we had the other Neurologist in the same practice talked to the Neuro team and all he wants to do is increase the Keppra to 1000mg. The Neuro team told my sister he felt it was about sensory because she had motor function but she does not have fine motor function. It would seem to me that a doctor would want to take care of the swelling which keeps aggravating the brain. Would like to hear your opinion.
Sharon Skinner
Submitted: 2 months ago.
Category: Neurology
Expert:  DrThomasMd replied 2 months ago.


Thanks for the question.

You are quite correct.

If there is swelling, called a mass effect, she need a steroid called decadron.

This is easy to do IV and can be started immediately.

OK, so you might have more questions or want to give me more information: Please use reply to expert if you have further questions. Also, please click a positive rating [hopefully excellent [5]—that’s how we are paid, per rating]. If you forgot something, just use reply and come back. I am here

Related Neurology Questions